MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reen1980 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "i placed a 2l 5 french power picc and later in the day it was removed because it was leaking.A small split is seen at the 3 cm mark.".
 
Event or Problem Description
It was reported "i placed a 2l 5 french power picc and later in the day it was removed because it was leaking.A small split is seen at the 3 cm mark." medwatch received (b)(6)2020: "bard picc developed leak in the catheter several hours after placement.It was promptly removed.A small split in the picc at approx.3 cm mark.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a split is confirmed and was determined to be use related.One 5 fr dual lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.An approximately 0.8 cm long longitudinal split was observed in the red lumen between the 1 and 2 cm depth markers.The ink of the 1 and 4 cm depth markers was observed to be faded.A microscopic observation revealed an indentation in the catheter material just proximal to the longitudinal split, and an additional indentation was observed adjacent to the proximal end of the split and nearly parallel with the split.The edges of the split were observed to be somewhat rough but mostly straight and slightly diagonal in relation to the catheter itself.The fracture surfaces of the split were observed to be flat and granular, which is suggestive of a tearing failure mode.The location and physical characteristics of the observed split in the returned catheter and the indentations in the catheter material near the split suggest the catheter was most-likely damaged due to prolonged circumferential compression, which could be caused by the securement and/or dressing technique.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of reen1980 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F NURSE FULL TRAY WITH MICROI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10489356
Report Number3006260740-2020-03103
Device Sequence Number3120354
Product Code LJS
UDI-Device Identifier00801741034541
UDI-Public(01)00801741034541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
Report Date (Section F) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number1275108
Device Lot NumberREEN1980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight107
Date Report Sent to FDA08/11/2020